Michigan, 2013

Flash Flooding and Hail in Michigan, June 27, 2013

June 27, 2013 · NWS DTX · 13 events in 6 counties and zones

Scattered severe thunderstorms developed, with Oakland and Washtenaw Counties being hardest hit, where flash flooding also occured.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Scattered severe thunderstorms developed, with Oakland and Washtenaw Counties being hardest hit, where flash flooding also occured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 27, 6:17 AM EST, 7 hours 21 minutes earlier.

Area forecast discussion, Jun 27, 6:17 AM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
717 AM EDT THU JUN 27 2013

.AVIATION...

//DISCUSSION...

MVFR CONDITIONS...WITH DIPS INTO THE LIFR CATEGORY...WILL BE
POSSIBLE THIS MORNING AS ISOLATED SHOWERS CONTINUE WITH ABUNDANT LOW
LEVEL MOISTURE CONTRIBUTING TO FOG PRODUCTION OVER THE TAF SITES. A
LINGERING SURFACE TROUGH AND MID LEVEL SHORTWAVE WILL PROVIDE A
FOCUS FOR A NEW ROUND OF THUNDERSTORMS DURING PEAK SURFACE HEATING
BY MID AFTERNOON THROUGH THE MIDDLE OF THIS EVENING. OVERNIGHT
ANOTHER MID LEVEL SHORTWAVE AND JET DYNAMICS WILL LEAD TO PERIODS OF
SHOWER ACTIVITY. ALTHOUGH THUNDERSTORMS ARE AGAIN POSSIBLE OVERNIGHT
CONFIDENCE IS LOW ENOUGH TO LEAVE OUT AND GO WITH A PREVAILING
SHOWER GROUP JUST AFTER MIDNIGHT.

FOR DTW...

DEVELOPMENT OF MVFR FOG AND STRATUS CONTINUES AT THE TAF SITE...WITH
IFR STRATUS AND LIFR FOG POSSIBLE BEFORE MIXING OUT BY 14Z. ANOTHER
ROUND OF STORMS ARE POSSIBLE BY MID AFTERNOON THROUGH THE MIDDLE OF
THE EVENING.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE ON THUNDERSTORM POTENTIAL DURING THIS
  AFTERNOON.

* HIGH CONFIDENCE ON CEILINGS BELOW 5000 FEET THIS MORNING...MEDIUM
  CONFIDENCE LATER THIS AFTERNOON INTO THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 404 AM EDT THU JUN 27 2013

SHORT TERM...THIS MORNING THROUGH TONIGHT

ISOLATED TO SCATTERED SHOWERS CONTINUE OVER SOUTHEAST MICHIGAN EARLY
THIS MORNING AS A MID LEVEL SHORTWAVE...CLEARLY EVIDENT ON WATER
VAPOR IMAGERY OVER NORTHWEST OHIO...CONTINUES TRACKING THROUGH THE
SOUTHERN GREAT LAKES. DESPITE THE BOOST FROM DYNAMICS...THUNDER HAS
BEEN HARD TO COME BY WITH MUCAPE VALUES AROUND 500 J/KG AND
UNIMPRESSIVE MID LEVEL LAPSE RATES OF 5 C/KM. THIS ACTIVITY SHOULD
CONTINUE TO DIMINISH WITH SUNRISE AS THE LOW TRACKS OFF TO THE EAST.

DAYTIME HEATING WILL ONCE AGAIN INCREASE PRECIPITATION CHANCES
ACROSS SOUTHEAST MICHIGAN...ESPECIALLY DURING THE AFTERNOON HOURS AS
MUCAPE VALUES INCREASE TO 1000 TO 1500 J/KG WITH ASSISTANCE FROM
UPSTREAM SHORTWAVES COMING IN FROM THE WESTERN GREAT LAKES AND UPPER
JET DYNAMICS WITH THE AREA IN THE LEFT EXIT REGION OF A 100 KNOT JET
OVER THE RED RIVER VALLEY. SEVERE POTENTIAL TODAY WILL BE LIMITED BY
MEAGER 0-6 KM BULK SHEAR VALUES OF 20 TO 25 KNOTS AND VERY LITTLE
CAP IN PLACE...MEANING CONVECTION COULD FIRE EARLY...IN THE LATE
MORNING OR EARLY AFTERNOON...LIMITING THE AMOUNT OF INSTABILITY THAT
CAN BUILD UP. IN ADDITION THE ABUNDANT CLOUD COVER WILL LIMIT
INCOMING SOLAR RADIATION...TRANSLATING TO LOWER DAYTIME HIGHS IN THE
LOWER 80S AND LOWER OVERALL MUCAPE VALUES. OUTSIDE OF A STRAY
THUNDERSTORM PRODUCING 60 MPH WINDS OR LARGE HAIL...THE SEVERE
WEATHER THREAT TODAY IS NOT VERY HIGH.

ANOTHER VIGOROUS SHORTWAVE TRACKING THROUGH THE CENTRAL GREAT LAKES
OVERNIGHT AND CONTINUED UPPER LEVEL SUPPORT FROM A SLOWLY MOVING JET
STREAM WILL MEAN CONTINUED CHANCES FOR SHOWER AND THUNDERSTORM
ACTIVITY DURING THE OVERNIGHT HOURS. DESPITE ABUNDANT CLOUD
COVER...OVERNIGHT MINS WILL BE A BIT LOWER THAN PREVIOUS NIGHTS
GIVEN SUBTLE COLD AIR ADVECTION AS 850 MB TEMPERATURES FALL ABOUT 4
DEGREES FROM +16 TO +12...TRANSLATING TO MINS IN THE LOWER TO MID
60S.

LONG TERM...FRIDAY THROUGH WEDNESDAY

LONGWAVE TROUGH WILL AMPLIFY SIGNIFICANTLY FRIDAY THROUGH SUNDAY.
MODELS SHOW HEIGHTS CLOSING OFF WITH THE ANOMALY STRETCHING OR
ELONGATING OVER THE GREAT LAKES MOVING VERY LITTLE THROUGHOUT THIS
TIME PERIOD. THE ISSUE WITH THIS SLUGGISH EVOLUTION IS THE MIDLEVEL
MOISTURE AXIS WILL BECOME QUASI-STATIONARY...WHICH MAY PROVE TO BE
PESKY AND UNFORTUNATE. THE MAIN SURFACE TROUGH AXIS AND ASSOCIATED
CONVERGENCE IS SHOWN TO PIVOT INTO AND THROUGH THE CWA ON FRIDAY.
THIS REQUIRES THE THE HIGHEST POPS...CATEGORICAL TO LIKELY.
ATTM...THERE APPEARS TO BE NO FAVORABLE TIMEFRAME...RATHER IT IS
LOOKING LIKE AN ALL DAY - OCCASIONAL RAIN SHOWER AFFAIR.

SATURDAY...A SLUG OF MOISTURE AND ENHANCED CYCLONIC VORTICITY IS
EXPECTED TO BREAK OFF THE QUEBEC MIDLEVEL LOW...ADVECTING INTO
SOUTHEASTERN MICHIGAN FROM THE NORTH AND EAST. INCREASED POPS
INCREMENTALLY FOR SATURDAY WITH SOME LIKELY VALUES ACROSS THE FAR
EASTERN CWA.

THE ECMWF MODEL HAS BACKED OFF ON THE STRONG ANTICYCLONE
SOLUTION...NOW ADVERTISING THE SURFACE HIGH TO ROLL ACROSS CANADA.
THIS KEEPS ANY STRONG SURFACE RIDGING FROM TAKING HOLD OVER THE
GREAT LAKES REGION. THIS LARGELY HAPPENS AS THE CLOSED MIDLEVEL LOW
OVER MO/IL MAINTAINS A GREATER CONTINUITY EARLY NEXT WEEK. THE REAL
QUESTION IS WHETHER OR NOT THE MAIN MOISTURE AXIS WILL STALL OUT
OVER PORTIONS OF THE SOUTHERN CWA. IT IS DIFFICULT TO DETERMINE THIS
FAR OUT. FOR THESE SUMMER QUASI-BAROTROPIC SETUPS ONCE THE DRIER AIR
IS ABLE TO GET A FOOTHOLD EITHER THROUGH ADVECTION OR
ENTRAINMENT...IT TURNS INTO AN ALL OR NOTHING FORECAST THAT WILL
THEN RELY ON SMALLER EMBEDDED SHORTWAVES TO FIRE OFF PRECIPITATION.
FOR NOW...WILL BE THE OPTIMIST AND TAKE THE DRIER APPROACH
SUNDAY-TUESDAY.

MARINE...

WARM AND HUMID AIR WILL CONTINUE TO RESIDE OVER THE GREAT LAKES
TODAY AND TONIGHT...PROVIDING MOSTLY STABLE CONDITIONS. THIS WILL
KEEP WINDS AND WAVES ON THE LOW SIDE OUTSIDE OF ANY THUNDERSTORM
THAT MAY DEVELOP. THE FORECAST CONTINUES TO CARRY A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY....BUT WINDS WILL ARE
EXPECTED TO REMAIN LIGHT AND VARIABLE. ANY THUNDERSTORMS THAT DO
DEVELOP AND MOVE OVER THE WATERS...COULD PRODUCE GUSTS OVER 35
KNOTS. A COOLER AIRMASS WILL SETTLE IN OVER THE CENTRAL GREAT LAKES
DURING THE WEEKEND...HOWEVER WINDS AND WAVES ARE EXPECTED TO REMAIN
FAIRLY LOW.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....CB
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 3:31 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 AM EDT THU JUN 27 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
431 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL DIG INTO THE GREAT LAKES REGION TODAY BRINGING
THE CHANCE OF THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER.
LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS WILL
MOVE TO THE SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AS AN UPPER
LOW PRESSURE SYSTEM SHIFTS SOUTH INTO THE AREA. THE COLD POOL OF
UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER LOW WILL
ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
431 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL DIG INTO THE GREAT LAKES REGION TODAY BRINGING
THE CHANCE OF THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER.
LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS WILL
MOVE TO THE SOUTHEAST AT 20 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AS AN UPPER
LOW PRESSURE SYSTEM SHIFTS SOUTH INTO THE AREA. THE COLD POOL OF
UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER LOW WILL
ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 27, 12:01 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
101 PM EDT THU JUN 27 2013

MIZ047>049-053>055-060>063-068>070-075-076-083-271800-
BAY-GENESEE-HURON-LAPEER-LIVINGSTON-MACOMB-MIDLAND-MONROE-OAKLAND-
SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE-
101 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS RAPIDLY DEVELOPING THUNDERSTORMS ACROSS MUCH OF SOUTHEAST
MICHIGAN...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  VERONA...             COLWOOD...            NEW LOTHROP...
  MONTROSE...           IVANHOE...            GAGETOWN...
  CORUNNA...            BIRCH RUN...          TUSCOLA...
  WATROUSVILLE...       JUDDVILLE...          VASSAR...
  SHAFTSBURG...         PERRY...              NEW GREENLEAF...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Special weather statement, Jun 27, 12:04 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
104 PM EDT THU JUN 27 2013

MIZ082-083-271830-
LENAWEE-MONROE-
104 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS RAPIDLY DEVELOPING THUNDERSTORMS ACROSS MUCH OF SOUTHEAST
MICHIGAN...MAINLY NORTH OF INTERSTATE 94...MOVING SOUTHEAST AT 20
MPH. A STEADY INCREASE IN COVERAGE IS EXPECTED OVER THE NEXT COUPLE
OF HOURS.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  ADDISON...            SPRINGVILLE...        MANITOU BEACH...
  ONSTED...             ROLLIN...             TIPTON...
  ROME CENTER...        CLINTON...            HUDSON...
  TECUMSEH...           CLAYTON...            MACON...
  CADMUS...             MEDINA...             LIME CREEK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Special weather statement, Jun 27, 12:24 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
124 PM EDT THU JUN 27 2013

MIZ048-271800-
BAY-
124 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF PINCONNING...MOVING SOUTHEAST AT
15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PINCONNING BY 135 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JVC
Special weather statement, Jun 27, 1:02 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
202 PM EDT THU JUN 27 2013

MIZ053-271900-
SAGINAW-
202 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF SAGINAW...MOVING EAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FRANKENMUTH AND BIRCH RUN BY 300 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JVC
Special weather statement, Jun 27, 1:08 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
208 PM EDT THU JUN 27 2013

MIZ049-271915-
HURON-
208 PM EDT THU JUN 27 2013

...SPECIAL WEATHER STATEMENT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CASEVILLE...MOVING EAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  KINDE AND PORT AUSTIN BY 315 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JVC
Special weather statement, Jun 27, 1:17 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT THU JUN 27 2013

MIZ054-055-061>063-271915-
GENESEE-LAPEER-SANILAC-ST. CLAIR-TUSCOLA-
217 PM EDT THU JUN 27 2013

...SPECIAL WEATHER STATEMENT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
CASS CITY TO 4 MILES NORTH OF DAVISON...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SILVERWOOD...         ELBA...               KINGSTON...
  GOODRICH...           HADLEY...             DECKER...
  CLIFFORD...           TYRE...               NORTH BRANCH...
  LAPEER...             ARGYLE...             SNOVER...
  MARLETTE...           METAMORA...           KINGS MILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC

The radar

The Detroit radar (KDTX), 129 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Huron

When
June 27, 1:38 PM EST
Where
Huron County, 3.3 mi WNW of Bad Axe
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.820, -83.060

Large tree limbs reported blown down.

Thunderstorm Wind, Huron

When
June 27, 1:46 PM EST
Where
Huron County, Bad Axe
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.800, -83.000

Tree limbs and mailboxes reported blown down, along with trees uprooted.

Thunderstorm Wind, Tuscola

When
June 27, 1:55 PM EST
Where
Tuscola County, Unionville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.650, -83.470

Three to four inch diameter tree limbs reported down.

Hail, Genesee

When
June 27, 2:25 PM EST
Where
Genesee County, 4.1 mi SE of Davison
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.990, -83.460

Thunderstorm Wind, Washtenaw

When
June 27, 3:23 PM EST
Where
Washtenaw County, 2.31 mi NNE of Milan
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.110, -83.650

Hail, Washtenaw

When
June 27, 3:25 PM EST
Where
Washtenaw County, 2.16 mi ENE of Pittsfield
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.210, -83.680

Flash Flood, Washtenaw

When
June 27, 3:45 PM EST to 5:30 PM EST
Where
Washtenaw County, 1.03 mi SW of Scio to 1.09 mi W of Saline
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.310, -83.845

Heavy rain from thunderstorms caused flooding up to 4 feet deep, with several high water rescues needed from emergency personnel as cars stalled in the high water.|Spotter reports indicate 2 to 4 inches of rain fell within a 2 to 3 hour window.

Thunderstorm Wind, Oakland

When
June 27, 3:55 PM EST
Where
Oakland County, 0.58 mi ENE of Clarkston
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.733, -83.389

A 1.5 foot diameter tree was blown down across Waldon Road.

Thunderstorm Wind, Oakland

When
June 27, 3:58 PM EST
Where
Oakland County, 0.86 mi NE of Cresent Lake Estates
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.660, -83.390

A large tree limb reported down.

Flash Flood, Oakland

When
June 27, 4:00 PM EST to 5:45 PM EST
Where
Oakland County, White Lake to Commerce
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
42.680, -83.550

Heavy rain from thunderstorms caused flooding up to 4 feet deep, with several high water rescues needed from emergency personnel as cars stalled in the high water. Spotter reports indicate 2 to 4 inches of rain fell within a 2 to 3 hour window.

Thunderstorm Wind, Oakland

When
June 27, 4:09 PM EST
Where
Oakland County, 0.69 mi N of La Salle Gardens
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
42.680, -83.350

Power lines reported down.

Thunderstorm Wind, Monroe

When
June 27, 4:26 PM EST
Where
Monroe County, 0.86 mi SW of La Salle
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.860, -83.460

Multiple powerlines reported down.

Thunderstorm Wind, Oakland

When
June 27, 4:26 PM EST
Where
Oakland County, 2.9 mi ENE of Novi
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.500, -83.420

An 8 inch diameter tree branch reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463372, 463373, 463374, 463370, 463375, 463371, 463383, 463377, 463376, 463382, 463378, 463379, 463380.